| Model Number |
AB14W040210150 |
| Medical Device Problem Codes |
Burst Container or Vessel (1074); Difficult to Remove (1528); Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
Unspecified Tissue Injury (4559)
| Date of Event |
08/18/2021
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Physician was attempting to use the nanocross pta balloon along with non medtronic 7fr sheath during procedure to treat severely calcified lesion in the left proximal, mid and distal location of the superficial femoral artery(sfa), popliteal artery and posterior tibial artery.The vessel had little tortuosity and chronic total occlusion (cto-100%).There was no damage noted to the packaging and no issues when removing the device from the hoop/tray.The device was prepped per the ifu with no issues.An inflation device was used to inflate the balloon.It was reported that the balloon burst at 6atm during balloon inflation.The type of burst was circumferential.The balloon did pass through a previously deployed stent and there was no resistance or excessive force used.The procedure was completed by removing the sheath and the 2 middle markers came out.The sheath was put back in but distal end of the balloon was still missing.It was snared and it got stuck in the sheath so a snare wire was used to remove the sheath.All fragment of the balloon were retrieved.No patient injury reported.
Additional Manufacturer Narrative
Additional information: all components of the device was removed safely from the patient.No vessel damage was noted, but there was significant blood loss reported.The patient was brought back on another day to complete the procedure.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Image review the detached balloon and the detachment site of the outer catheter shaft of the nanocross device is visible invitro with biologics on both sections.The third photo is a clearer image of the detached nanocross balloon in vitro with lots of biologics on the balloon material.Device evaluation the device returned with a detachment on the catheter inner and outer shafts.The outer shaft detached at approx.135.5cm distal from the strain relief.The inner shaft detached at approx.91cm distal from the strain relief.Visual inspection under a microscope of the detached balloon portion shows deformation to the distal tip and the inner lumen detached just proximal to the distal marker band.The proximal marker band and the remining inner lumen of the balloon was not returned for evaluation.Under a microscope the detachment site on the balloon profile was measured to be approx.13.9cm proximal from the distal tip.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.